Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Corpus Christi, TX

April 12, 2015Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 12, 2015, 9:06 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2015, 9:06 PM CDT (02:06 UTC)
Expired
Apr 13, 2015, 12:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 197 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2119 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WGUS54 KCRP 130206
FFWCRP
TXC479-130500-
/O.NEW.KCRP.FF.W.0015.150413T0206Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
906 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL MIDNIGHT CDT
    
* AT 905 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAREDO...RIO BRAVO...BOTINES...LAREDO INTERNATIONAL AIRPORT...
  DOCTORS HOSPITAL OF LAREDO...TEXAS A&M INTERNATIONAL UNIVERSITY...
  ORVIL...UNITEC INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE...ST
  AUGUSTINE HIGH SCHOOL SOUTH LAREDO...LAREDO COUNTRY CLUB...UNITED
  SOUTH HIGH SCHOOL AND RIO BRAVO--EL CENIZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2741 9949 2745 9950 2749 9948 2750 9950
      2750 9953 2757 9951 2758 9953 2761 9954
      2761 9956 2781 9958 2778 9936 2738 9927
      2735 9951

$$

TE
1 follow-up statement
454 
WGUS74 KCRP 130358
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1058 PM CDT SUN APR 12 2015

TXC479-130407-
/O.CAN.KCRP.FF.W.0015.000000T0000Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
1058 PM CDT SUN APR 12 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. SOME LIGHT TO MODERATE RAIN WILL CONTINUE UNTIL ABOUT 
1230 AM. NO FLOODING WAS REPORTED IN THE CITY OF LAREDO. 

LAT...LON 2741 9949 2745 9950 2749 9948 2750 9950
      2750 9953 2757 9951 2758 9953 2761 9954
      2761 9956 2781 9958 2778 9936 2738 9927
      2735 9951

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 6:36 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 12, 6:36 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
636 PM CDT SUN APR 12 2015

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.

&&

.AVIATION...A LINE OF CONVECTION IN MEX IS EXPECTED TO IMPACT THE
LRD AREA BETWEEN 02-04Z. THERE IS A SEVERE THUNDERSTORM WATCH IN
EFFECT FOR THE LRD AREA UNTIL 05Z. THE LINE MAY BE WEAKENING AS IT
MOVES FARTHER E BUT MAY STILL HAVE STRONG CONVECTION IMPACTING ALI
BETWEEN 03-06Z...CRP BETWEEN 04-07Z AND VCT 05-09Z. ONCE THE LINE
EXITS THE REGION...RESIDUAL SHRA OR RAIN WILL REMAIN POSSIBLE
ALONG PATCHY FOG. CIGS/VSBYS ARE EXPECTED TO LOWER TO IFR/LIFR
LEVELS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR THROUGH MID TO
LATE MORNING ON MONDAY...HOWEVER THERE IS A CHANCE OF ANOTHER
ROUND OF CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  82  70  82  67  /  70  50  20  50  20
VICTORIA          69  81  68  81  64  /  70  60  20  40  20
LAREDO            67  86  67  86  64  /  80  20  20  30  20
ALICE             69  85  68  85  66  /  70  40  20  40  20
ROCKPORT          71  78  70  79  68  /  70  60  20  50  20
COTULLA           65  85  65  83  61  /  80  20  20  20  20
KINGSVILLE        70  84  69  84  67  /  70  50  20  50  20
NAVY CORPUS       71  78  71  79  69  /  70  60  20  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, Apr 12, 6:17 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 PM CDT SUN APR 12 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-132330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
617 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS
UNTIL MIDNIGHT TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY HAZARDS.

ADDITIONAL STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REMAINDER OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS WILL STILL BE POSSIBLE ON
MONDAY...MAINLY ALONG THE COAST EARLY IN THE MORNING AND OVER THE
NORTHERN COASTAL BEND AND VICTORIA AREA THROUGH MONDAY EVENING. A
SEVERE STORM COULD NOT BE RULED OUT MAINLY OVER THE NORTHERN
COASTAL BEND AND VICTORIA AREA MONDAY.

THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY.
AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE
WEATHER IS LOW. HOWEVER...CONTINUED RAINFALL THROUGH THE END OF
THE WEEK COULD RESULT IN A CHANCE FOR SATURATED SOILS AND AN
INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END
OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED ACROSS THE RIO GRANDE PLAINS THIS
EVENING.

In the hours before

Special weather statement, Apr 12, 3:17 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT SUN APR 12 2015

TXZ229>234-239>247-130500-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
317 PM CDT SUN APR 12 2015

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTH TEXAS
THIS EVENING AND TONIGHT...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...COPIOUS
MOISTURE...AND ATMOSPHERIC INSTABILITY...WILL RESULT IN THE
DEVELOPMENT AND MOVEMENT OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER SOUTH TEXAS THIS EVENING AND TONIGHT. IN
PARTICULAR...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
MOVE EASTWARD ACROSS NORTHEASTERN MEXICO...WEST OF SOUTH TEXAS...
LATE THIS AFTERNOON. THIS LINE IS EXPECTED TO MOVE ACROSS THE RIO
GRANDE PLAINS AND BRUSH COUNTY REGIONS THIS EVENING AND EARLY
TONIGHT...THEN ENTER THE COASTAL BEND AND VICTORIA CROSSROADS
BEFORE MIDNIGHT MONDAY MORNING.

BASED ON EXPECTED ATMOSPHERIC CONDITIONS...SOME OF THESE STORMS
MAY BECOME SEVERE...ESPECIALLY ACROSS THE RIO GRANDE PLAINS AND
BRUSH COUNTRY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING
STRAIGHT-LINE WIND AND LARGE HAIL. LOCALLY HEAVY RAINFALL...
RESULTING IN LOCALIZED FLASH FLOODING...MAY ALSO OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND/OR
OTHER MEDIA OUTLETS...FOR THE LATEST INFORMATION REGARDING THIS
DEVELOPING WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE.

87
Special weather statement, Apr 12, 7:03 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT SUN APR 12 2015

TXZ239-130100-
WEBB-
703 PM CDT SUN APR 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WEBB
COUNTY...

AT 702 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 20 MILES SOUTHWEST OF ROSITA SOUTH TO 28 MILES
SOUTHWEST OF CHUPADERA RANCH AIRPORT TO 58 MILES WEST OF COLUMBIA
BRIDGE...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT...RANCHOS PENITAS WEST AND COLUMBIA BRIDGE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2820 9979 2768 9955 2765 9965 2766 9971
      2772 9976 2774 9980 2778 9982 2776 9984
      2779 9985 2780 9988 2784 9988 2788 9991
      2791 9990 2794 9994 2798 9993 2800 9999
      2807 10002 2809 10005 2815 10008 2820 10021
TIME...MOT...LOC 0002Z 272DEG 35KT 2844 10069 2803 10050 2754 10066

TE
Special weather statement, Apr 12, 8:18 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
818 PM CDT SUN APR 12 2015

TXZ229-239-130145-
WEBB-LA SALLE-
818 PM CDT SUN APR 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

AT 816 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GILSON GROVES TO 31 MILES SOUTHWEST OF EL
CENIZO...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAREDO...ENCINAL...RIO BRAVO...EL CENIZO...BOTINES...LAREDO
INTERNATIONAL AIRPORT...RANCHITOS LAS LOMAS...TEXAS A&M INTERNATIONAL
UNIVERSITY...COLUMBIA BRIDGE...ORVIL...UNITED SOUTH HIGH SCHOOL...
RANCHOS PENITAS WEST...CALLAGHAN...LAS TIENDAS...DOCTORS HOSPITAL OF
LAREDO...LA ESPERANZA RANCH AIRPORT...RIO BRAVO--EL CENIZO...UNITEC
INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE AND ST AUGUSTINE HIGH
SCHOOL SOUTH LAREDO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2730 9949 2731 9954 2741 9949 2749 9948
      2750 9953 2757 9951 2764 9960 2766 9971
      2778 9982 2780 9988 2791 9990 2794 9994
      2820 9982 2820 9940 2829 9939 2829 9920
      2727 9915 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0116Z 249DEG 45KT 2822 9969 2714 9996

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:03 PM CDTSpecial Weather StatementCRP57 min
Apr 12, 7:16 PM CDTSevere Thunderstorm WarningCRPWebb44 min
Apr 12, 8:18 PM CDTSpecial Weather StatementCRPWebb27 min
Apr 12, 8:40 PM CDTSevere Thunderstorm WarningCRPWebb50 min
Apr 12, 9:28 PM CDTSevere Thunderstorm WarningCRPWebb47 min
Apr 12, 9:35 PM CDTSpecial Weather StatementCRPWebb55 min
Apr 12, 9:58 PM CDTSevere Thunderstorm WarningCRPDuval, Webb47 min
Apr 12, 10:05 PM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen, Webb3 hr
Apr 12, 10:05 PM CDTSpecial Weather StatementCRPMcMullen55 min
Apr 12, 10:30 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces45 min
Apr 12, 10:38 PM CDTSpecial Weather StatementCRPLive Oak, McMullen52 min
Apr 12, 10:48 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Live Oak, McMullen3 hr
Apr 12, 10:51 PM CDTSpecial Marine WarningCRP114 min
Apr 12, 11:18 PM CDTSevere Thunderstorm WarningCRPAransas, Jim Wells, Kleberg, Nueces, San Patricio42 min
Apr 12, 11:20 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces115 min
Apr 12, 11:27 PM CDTFlash Flood WarningCRPLive Oak3 hr
Apr 12, 11:51 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Jim Wells, Kleberg, Live Oak, Nueces and 2 more32 min
Apr 12, 11:56 PM CDTAreal Flood AdvisoryCRPBee2 hr
Apr 12, 11:59 PM CDTSpecial Weather StatementCRPBee, Goliad61 min
Apr 13, 12:07 AM CDTSpecial Marine WarningCRP113 min
Apr 13, 12:13 AM CDTSpecial Marine WarningCRP32 min
Apr 13, 12:26 AM CDTAreal Flood AdvisoryCRPBee, Live Oak, San Patricio2 hr
Apr 13, 12:33 AM CDTSpecial Weather StatementCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio57 min
Apr 13, 1:04 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Victoria116 min
Apr 13, 1:15 AM CDTSpecial Marine WarningCRP60 min
Apr 13, 1:29 AM CDTSpecial Weather StatementCRPCalhoun, Goliad, Victoria61 min
Apr 13, 1:39 AM CDTAreal Flood AdvisoryCRPRefugio, Victoria3 hr
Apr 13, 1:49 AM CDTSpecial Marine WarningCRP86 min
Apr 13, 4:57 PM CDTSpecial Weather StatementCRPBee33 min
Apr 13, 5:10 PM CDTFlash Flood WarningCRPBee, Live Oak2 hr
Apr 13, 5:52 PM CDTSpecial Weather StatementCRPGoliad23 min
Apr 13, 5:56 PM CDTSpecial Weather StatementCRPLive Oak34 min
Apr 13, 6:06 PM CDTAreal Flood AdvisoryCRPBee, Goliad114 min
Apr 13, 6:43 PM CDTSpecial Weather StatementCRPVictoria32 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.